Alert archive / Texas / Flash Flood Warnings in 2014

Flash Flood Warning 51, NWS Austin/San Antonio, TX

September 17, 2014Travis County, Williamson County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Sep 17, 2014, 11:52 PM CDT for Travis County, Williamson County, Texas. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 17, 2014, 11:52 PM CDT (04:52 UTC)
Expired
Sep 18, 2014, 3:45 AM CDT
In force
4 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
None

Counties Travis County, TX, Williamson County, TX

The radar

The Ft Hood radar (KGRK), 35 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 18, 1:29 AM CDTFLASH FLOOD4 Wsw Hutto, TXCOUNTY ROAD 105 IS CLOSED DUE TO FLOODING AS WELL AS COUNTY ROAD 110 AT HIGHWAY 79.
Sep 18, 2:18 AM CDTFLASH FLOOD4 N Mansfield Dam, TXTHERE IS AN ONGOING SWIFT WATER RESCUE AT FRITZ HUGHS PARK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 97 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 4.9 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2014-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1378 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2014-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1378 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1378 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

359 
WGUS54 KEWX 180452
FFWEWX
TXC453-491-180845-
/O.NEW.KEWX.FF.W.0051.140918T0452Z-140918T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1152 PM CDT WED SEP 17 2014

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN TRAVIS COUNTY IN SOUTH CENTRAL TEXAS...
  WILLIAMSON COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...

* UNTIL 345 AM CDT

* AT 1149 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE   
  DETERMINED THAT DOPPLER RADAR ESTIMATES AND SURFACE REPORTS
  ARE SUFFICIENT TO PRODUCE FLASH FLOODING FROM A THUNDERSTORM OVER 
  MUCH OF THE AUSTIN METRO AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO            
  TAYLOR...SERENADA...ROUND ROCK...GRANGER...GEORGETOWN...CEDAR
  PARK...ANDERSON MILL...WINDEMERE...PFLUGERVILLE...JARRELL...  
  FLORENCE...BARTLETT AND ANDICE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3086 9755 3075 9728 3049 9736 3032 9780
      3039 9812 3049 9812 3075 9799 3091 9783

$$
2 follow-up statements
235 
WGUS74 KEWX 180647
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
147 AM CDT THU SEP 18 2014

TXC453-491-180845-
/O.CON.KEWX.FF.W.0051.000000T0000Z-140918T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TRAVIS TX-WILLIAMSON TX-
147 AM CDT THU SEP 18 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM CDT FOR
WILLIAMSON AND NORTHERN TRAVIS COUNTIES...

AT 147 AM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT AREAS OF 
MODERATE TO HEAVY RAINS FROM THUNDERSTORMS OVER THE AUSTIN METRO 
AREA. RADAR ESTIMATES AND GROUND REPORTS SUGGEST THAT AS MUCH AS 5 
INCHES OF RAIN FELL IN THE HUTTO AREA. NOTABLE SURFACE REPORTS 
INCLUDE 4.23 INCHES IN ONE HOUR NEAR JARRELL AND 3.26 INCHES OF RAIN 
IN ONE HOUR NEAR LAKEWAY. OTHER REPORTS INCLUDE 3.72 INCHES NEAR 
MANSFIELD DAM AND 3.59 INCHES 5 MILES SOUTHWEST OF LEANDER.

LOCATIONS IN THE WARNING AREA INCLUDE BUT ARE NOT LIMITED TO SUN 
CITY...LIBERTY HILL...WEIR...SERENADA...JARRELL...GRANGER 
DAM...GRANGER...GEORGETOWN DAM...GEORGETOWN...FLORENCE...BARTLETT 
AND ANDICE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3086 9755 3075 9728 3049 9736 3032 9780
      3039 9812 3049 9812 3075 9799 3091 9783

$$
851 
WGUS74 KEWX 180840
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
340 AM CDT THU SEP 18 2014

TXC453-491-180845-
/O.CON.KEWX.FF.W.0051.000000T0000Z-140918T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TRAVIS TX-WILLIAMSON TX-
340 AM CDT THU SEP 18 2014

...A FLASH FLOOD WARNING FOR WILLIAMSON AND NORTHERN TRAVIS COUNTIES 
WILL BE ALLOWED TO EXPIRE AT 345 AM CDT...

AT 339 AM CDT...NWS METEOROLOGISTS INDICATED THE HEAVY RAINS OVER 
NORTHERN PORTIONS OF THE AUSTIN METRO AREA HAVE CLEARED TO THE 
SOUTH. THIS INCLUDES THE FOLLOWNG AREAS...SUN CITY...LIBERTY 
HILL...WEIR...SERENADA...JARRELL...GRANGER DAM...GRANGER... 
GEORGETOWN DAM...GEORGETOWN...FLORENCE...BARTLETT AND ANDICE.

WHILE THESE AREAS ARE LESS LIKELY TO ENCOUNTER NEW FLASH FLOODING... 
THERE ARE LIKELY A FEW AREAS WHERE SECONDARY ROADWAYS WILL REMAIN 
FLOODED AND CUT OFF THROUGH DAYBREAK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

&&

LAT...LON 3086 9755 3075 9728 3049 9736 3032 9780
      3039 9812 3049 9812 3075 9799 3091 9783

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 17, 11:44 PM CDT, 8 minutes earlier.

Area forecast discussion, Sep 17, 11:44 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1144 PM CDT WED SEP 17 2014

.AVIATION...KEWX RADAR HAS LIT UP WITHIN THE PAST HOUR...WITH A
LARGE AREA OF SHOWERS AND THUNDERSTORMS MOVING TOWARDS THE SOUTH-
SOUTHWEST INTO THE NORTHEAST QUADRANT OF SOUTH-CENTRAL TEXAS. AS
THIS CONVECTION IS IN CLOSEST PROXIMITY TO AUS...THE TAF FOR THIS
SITE WAS REWORKED HEAVILY TO ACCOUNT FOR THE EXPECTED TIMING OF
THE ARRIVAL OF THE SHOWERS/THUNDERSTORMS. ELSEWHERE...FOR SAT AND
SSF...ALTHOUGH THE PREVIOUSLY-MENTIONED CONVECTION IS NOT EXPECTED
TO REACH THESE TWO AERODROMES...OUTFLOW BOUNDARIES MAY INITIATE
NEW CONVECTION DURING THE NEAR-SUNRISE HOURS OF THURSDAY MORNING...
AND THEREFORE THE TEMPO PERIODS FOR CONVECTION BETWEEN 10 AND 14
UTC WERE RETAINED FROM THE PREVIOUS TAFS. ONLY THE AERODROME IN
DRT IS LIKELY TO REMAIN ALL QUIET ON THE WESTERN FRONT THROUGH THE
NEXT 24 HOURS. OVERALL...AT ALL OF THE AERODROMES...VFR/MVFR IS
FORECAST TO PREVAIL. AMENDMENTS TO THE FORTHCOMING ISSUANCE OF
TAFS ARE POSSIBLE THROUGH THE OVERNIGHT HOURS AS THE CURRENT AREA
OF CONVECTION EVOLVES AND NEW SHOWERS AND THUNDERSTORMS DEVELOP.
&&

.PREV DISCUSSION... /ISSUED 907 PM CDT WED SEP 17 2014/

UPDATE...
A QUICK UPDATE ISSUED TO REFLECT LOWER EVENING POPS OVER WESTERN
AND CENTRAL COUNTIES TO STRESS THE LATE NIGHT TIMING OF THE
EXPECTED HEAVY PRECIPITATION OVER CENTRAL TX. ONE OR TWO OF THE
FINER RES MODELS SUGGESTED A POTENTIAL FOR SWWD PROPATING CELLS IN
THE OVERNIGHT HOURS TO EXPAND THE HEAVY RAIN THREAT DEEPER INTO
THE HILL COUNTRY. A MORE CONSERVATIVE APPROACH IS FAVORED OUTSIDE
THE WATCH AREA AS IS NOTED FROM THE MINIMAL INFLOW FROM THE LLJ AS
NOTED IN THE LATEST SPENES PRODUCT FROM NESDIS. AS OUTFLOW
BOUNDARIES INTERSECT OVER CENTRAL TX...THE FLASH FLOOD POTENTIAL
WILL ONLY INCREASE IN THE EARLY MORNING HOURS FOR THE COUNTIES IN
THE FLASH FLOOD WATCH.

PREV DISCUSSION... /ISSUED 633 PM CDT WED SEP 17 2014/

AVIATION...REASONING OF PREVIOUS SET OF TAFS APPEARED FINE AND NO
CHANGES WERE MADE EXCEPT FOR INITIAL CONDITIONS. CEILINGS CONTINUE
TO BE EXPECTED TO DROP TO MVFR AT THE AERODROMES DURING THE OVERNIGHT
HOURS...WITH VFR LIKELY TO RESUME DURING THE POST-SUNRISE HOURS OF
THURSDAY. CONVECTION WILL LIKELY AFFECT 3 OUT OF 4 TAF SITES.

PREV DISCUSSION... /ISSUED 331 PM CDT WED SEP 17 2014/

SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...
MORNING RAOB DATA CONTINUES TO SHOW ABUNDANT MOISTURE IN PLACE
ACROSS SOUTH CENTRAL TEXAS WITH PRECIPITABLE WATER VALUES OF 2.0" AT
KDRT...WHICH IS ALMOST +2 SD ABOVE NORMAL. THE LATEST WATER VAPOR
LOOP ALSO SHOWS NORTHWEST FLOW ALOFT ACROSS THE REGION WITH PLENTY
OF MID AND UPPER LEVEL MOISTURE FROM THE REMNANTS OF ODILE. LATE
AFTERNOON RADAR IMAGERY SHOWS SCATTERED CONVECTION ONGOING ACROSS A
GOOD PORTION OF SOUTH CENTRAL TEXAS. WE EXPECT THIS CONVECTION TO
CONTINUE INTO THE MID-EVENING HOURS...THEN GRADUALLY WEAKEN FOR
MOST LOCATIONS. HOWEVER...GIVEN NORTHWEST FLOW ALOFT AND THE
LATEST HI-RES MODEL GUIDANCE...CAN/T RULE OUT ADDITIONAL
CONVECTION THROUGH THE OVERNIGHT HOURS ACROSS PORTIONS OF THE HILL
COUNTRY AND ADJACENT NORTHERN I-35 CORRIDOR
(LLANO...BURNET...WILLIAMSON COUNTIES). NORTHWEST FLOW ALOFT
PERSISTS ON THURSDAY AND THE LATEST GUIDANCE CONTINUES TO SHOW
GOOD POTENTIAL FOR ADDITIONAL RAINFALL FOR AREAS GENERALLY ALONG
AND NORTH OF HIGHWAY 71. BASED ON RECENT RAINFALL AMOUNTS ACROSS
THE MENTIONED REGION AND THE POTENTIAL FOR ADDITIONAL RAINFALL
TONIGHT AND ESPECIALLY THURSDAY...WE HAVE ISSUED A FLASH FLOOD
WATCH. THE FLASH FLOOD WATCH WILL RUN FROM TONIGHT THROUGH
THURSDAY AFTERNOON FOR AREAS ALONG AND NORTH OF HIGHWAY 71.
AVERAGE RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED WITH
LOCALLY HIGHER TOTALS OF 3 TO 5 INCHES POSSIBLE.

LONG TERM (FRIDAY THROUGH WEDNESDAY)...
OVERALL...WE HAVE MADE LITTLE CHANGES TO THE FORECAST FOR THE
REMAINDER OF THIS WEEK INTO EARLY NEXT WEEK. THE SUBTROPICAL RIDGE
AXIS TRIES TO BUILD INTO THE REGION ON FRIDAY. HOWEVER...THE MEDIUM
RANGE MODELS SUGGEST MOISTURE LEVEL WILL NOT DROP SIGNIFICANTLY ON
FRIDAY AND WE/LL MAINTAIN A 30-50% CHANCE FOR RAINFALL. MOISTURE
LEVELS TO DROP A LITTLE THIS WEEKEND...SO A DECREASE TO 20-30% RAIN
CHANCES LOOKS REASONABLE. THE MODELS CONTINUE TO STRUGGLE WITH THE
STRENGTH OF A COLD FRONT MOVING INTO NORTH TEXAS ON MONDAY. RECENT
MODEL TRENDS FROM THE ECMWF HAVE SHOWN A WEAKER FRONT ON THE 12Z
RUN VS. A STRONGER FRONT ON THE 00Z RUN. TODAY/S DATA FOLLOWS A
SIMILAR TREND AND TO PRESERVE SOME CONSISTENCY...WE/LL NOT DEVIATE
MUCH FROM THE INHERITED FORECAST. WE/LL SHOW A NORTHEAST TO EAST
WIND SHIFT WITH THE BOUNDARY ON MONDAY...BUT ANY COLD AIR
ADVECTION SHOULD BE RATHER WEAK. SOUTHEAST WINDS RETURN ON TUESDAY
AND WEDNESDAY. A 20% CHANCE FOR SHOWERS AND THUNDERSTORMS WILL
REMAIN IN THE FORECAST ON TUESDAY FOR AREAS GENERALLY SOUTH OF
HIGHWAY 90 AS MOISTURE LEVELS WILL BE HIGHER ACROSS OUR SOUTHERN
AREAS.
&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              74  87  71  91  72 /  70  80  30  40  20
AUSTIN BERGSTROM INTL AIRPORT  71  87  70  90  72 /  70  80  30  40  20
NEW BRAUNFELS MUNI AIRPORT     73  89  72  90  72 /  50  50  30  40  20
BURNET MUNI AIRPORT            72  85  70  89  72 /  70  80  30  40  20
DEL RIO INTL AIRPORT           74  91  76  90  74 /  20  20  20  30  20
GEORGETOWN MUNI AIRPORT        74  84  71  90  72 /  80  80  30  40  20
HONDO MUNI AIRPORT             73  91  73  92  72 /  40  30  30  40  20
SAN MARCOS MUNI AIRPORT        73  88  71  90  73 /  60  60  30  40  20
LA GRANGE - FAYETTE REGIONAL   74  87  73  91  72 /  80  80  30  50  20
SAN ANTONIO INTL AIRPORT       76  90  75  91  75 /  50  40  30  40  20
STINSON MUNI AIRPORT           75  91  75  92  74 /  50  40  30  40  20
&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR THE FOLLOWING
COUNTIES: BASTROP...BURNET...FAYETTE...LEE...LLANO...TRAVIS...
WILLIAMSON.
&&

MESOSCALE/AVIATION...TOMASELLI
Hazardous weather outlook, Sep 17, 5:00 PM CDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
500 PM CDT WED SEP 17 2014

TXZ171>173-183>194-202>209-217>225-228-181100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
500 PM CDT WED SEP 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT.

A FLASH FLOOD WATCH WILL BE IN EFFECT FOR BASTROP...BURNET...
FAYETTE...LEE...LLANO...TRAVIS...AND WILLIAMSON COUNTIES BEGINNING
AT 7 PM CDT THIS EVENING.

SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS THROUGH TONIGHT.
LOCALLY HEAVY RAINFALL WITH HIGH RAIN RATES ARE POSSIBLE. ISOLATED
RAINFALL TOTALS OF 3 TO 5 INCHES COULD LEAD TO URBAN FLOODING AND
ISOLATED FLASH FLOODING ACROSS PORTIONS OF THE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE FLASH FLOOD WATCH FOR BASTROP...BURNET...FAYETTE...LEE...LLANO
...TRAVIS...AND WILLIAMSON COUNTIES WILL REMAIN IN EFFECT UNTIL 7 PM
CDT THURSDAY EVENING.

THE MOIST TROPICAL AIR MASS WILL PERSIST ACROSS SOUTH CENTRAL TEXAS
BRINGING GOOD CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH THE END
OF THE WEEK. BECAUSE THE STORMS WILL BE SLOW MOVING...THE THREAT FOR
HEAVY RAINFALL AND ISOLATED FLASH FLOODING WILL PERSIST UNTIL FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...
RAINFALL REPORTS WILL BE NEEDED THROUGH THE END OF THE WEEK. WE
ENCOURAGE ALL COCORAHS AND SKYWARN SPOTTERS TO REPORT SIGNIFICANT
RAINFALL AMOUNTS.

In the hours before

Special weather statement, Sep 17, 7:11 PM CDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
711 PM CDT WED SEP 17 2014

TXZ209-180145-
FAYETTE-
711 PM CDT WED SEP 17 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FAYETTE COUNTY UNTIL 845
PM CDT...

AT 707 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR LA GRANGE.  THIS STORM WAS NEARLY
STATIONARY.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LA GRANGE...
  FAYETTEVILLE...
  ROUND TOP...
  PLUM...
  RABBS PRAIRIE...
  RUTERSVILLE...
  NECHANITZ...
  WARDA...
  WALHALLA...
  WALDECK...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 2965 9687 2979 9707 3000 9706 3016 9676
      3015 9672 3017 9668 3016 9666 3011 9662
      3008 9663 3006 9661 3004 9661 2996 9657
TIME...MOT...LOC 0010Z 200DEG 2KT 2991 9689

TOMASELLI
Special weather statement, Sep 17, 10:41 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1041 PM CDT WED SEP 17 2014

TXZ173-180430-
WILLIAMSON-
1041 PM CDT WED SEP 17 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WILLIAMSON COUNTY UNTIL
1130 PM CDT...

AT 1036 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR BARTLETT...OR 9 MILES NORTH OF GRANGER...
MOVING SOUTHWEST AT 15 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GRANGER...
  SERENADA...
  BARTLETT...
  GRANGER DAM...
  JARRELL...
  WEIR...
  SUN CITY...
  SCHWERTNER...
  HOXIE...
  THEON...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 3088 9762 3078 9736 3075 9731 3059 9736
      3068 9782 3089 9768
TIME...MOT...LOC 0341Z 031DEG 13KT 3083 9749
Special weather statement, Sep 17, 11:35 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1135 PM CDT WED SEP 17 2014

TXZ173-192-180515-
TRAVIS-WILLIAMSON-
1135 PM CDT WED SEP 17 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WILLIAMSON AND
NORTHWESTERN TRAVIS COUNTIES UNTIL 1215 AM CDT...

AT 1135 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES EAST OF LIBERTY HILL...OR 8 MILES WEST OF
SERENADA...MOVING SOUTH AT 10 MPH. THIS STORM IS EXPECTED TO COLLIDE
WITH ANOTHER THUNDERSTORM THAT IS MOVING NORTHEAST AT 10 MPH TOWARD
THE CITY OF LEANDER.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WHEN THESE TWO STORMS COLLIDE.
THE STORMS SHOULD ALSO PRODUCE VERY HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING. LOCALIZED FLOODING WILL BE POSSIBLE THROUGH AT
LEAST 2 AM CDT.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CEDAR PARK...
  LIBERTY HILL...
  LEANDER...
  SEWARD JUNCTION...
  BRUSHY CREEK...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 3046 9772 3058 9807 3079 9795 3069 9764
TIME...MOT...LOC 0433Z 019DEG 10KT 3066 9782
Local storm report, Sep 17, 11:52 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1152 PM CDT WED SEP 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1146 PM     HEAVY RAIN       1 N JARRELL             30.83N  97.60W
09/17/2014  M4.23 INCH       WILLIAMSON         TX   PUBLIC

            4.23 INCHES OF MEASURED RAINFALL IN ONE HOUR BEGINNING
            AT 1036 PM CDT. DAVIS VANTAGE VUE DIGITAL MEASUREMENT.

&&

EVENT NUMBER EWX1400646

LJH

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 7:11 PM CDTSpecial Weather StatementEWXFayette94 min
Sep 17, 7:15 PM CDTAreal Flood AdvisoryEWXFayette105 min
Sep 17, 8:01 PM CDTFlash Flood WarningEWXFayette, Gonzales119 min
Sep 17, 9:37 PM CDTAreal Flood AdvisoryEWXBastrop, Fayette, Lee113 min
Sep 17, 10:41 PM CDTSpecial Weather StatementEWXWilliamson49 min
Sep 17, 10:52 PM CDTAreal Flood AdvisoryEWXBurnet, Williamson2 hr
Sep 17, 11:35 PM CDTSpecial Weather StatementEWXWilliamson40 min
Sep 17, 11:42 PM CDTAreal Flood AdvisoryEWXBurnet, Travis, Williamson3 hr
Sep 18, 12:16 AM CDTSpecial Weather StatementEWXWilliamson74 min
Sep 18, 12:36 AM CDTSpecial Weather StatementEWXTravis69 min
Sep 18, 1:07 AM CDTAreal Flood AdvisoryEWXBlanco, Burnet113 min
Sep 18, 1:23 AM CDTFlash Flood WarningEWXBlanco, Burnet, Hays, Travis4 hr
Sep 18, 1:52 AM CDTSpecial Weather StatementEWXTravis68 min
Sep 18, 2:19 AM CDTFlash Flood WarningEWXBastrop, Caldwell, Hays, Travis3 hr
Sep 18, 2:34 AM CDTSpecial Weather StatementEWXHays56 min
Sep 18, 2:37 AM CDTAreal Flood AdvisoryEWXBlanco113 min
Sep 18, 2:56 AM CDTSpecial Weather StatementEWXCaldwell, Hays64 min
Sep 18, 3:20 AM CDTFlash Flood WarningEWXBlanco3 hr
Sep 18, 4:03 AM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, Comal, Guadalupe, Hays117 min
Sep 18, 4:51 AM CDTAreal Flood AdvisoryEWXBastrop, Bexar, Caldwell, Comal, Gonzales, Guadalupe2 hr
Sep 18, 4:56 AM CDTRiver Flood WarningEWXTravis18 hr
Sep 18, 5:20 AM CDTFlash Flood WarningEWXBastrop, Burnet, Caldwell, Hays, Travis3 hr
Sep 18, 6:30 AM CDTAreal Flood AdvisoryEWXGonzales, Guadalupe2 hr
Sep 18, 7:06 AM CDTAreal Flood AdvisoryEWXBlanco, Comal, Hays, Kendall114 min
Sep 18, 4:23 PM CDTAreal Flood AdvisoryEWXWilliamson2 hr
Sep 18, 4:45 PM CDTSpecial Weather StatementEWXWilliamson60 min
Sep 18, 4:48 PM CDTFlash Flood WarningEWXBurnet, Williamson3 hr
Sep 18, 5:03 PM CDTSpecial Weather StatementEWXBurnet57 min
Sep 18, 5:39 PM CDTFlash Flood WarningEWXBlanco, Burnet, Llano, Travis, Williamson3 hr
Sep 18, 5:39 PM CDTSpecial Weather StatementEWXBlanco66 min
Sep 18, 6:31 PM CDTFlash Flood WarningEWXTravis, Williamson3 hr
Sep 18, 6:48 PM CDTSpecial Weather StatementEWXBlanco, Hays, Travis57 min

Nearby

Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.